- Short Answers


Question by  mbsalatino (22)

Could prednisone cause my dog to breath fast?

My dog is on prednisone and is breathing fast.


Answer by  sspugs (496)

Yes, that is one of the side effects of prednisone. You have to be careful with this medication - it is very easy to overdose. That is why they only keep an animal on this for a certain length of time(they usually wean them off slowly) An overdose can cause a dogs body to be unable to produce steroids


Answer by  Anonymous

My dog was just prescribed prednisone and on day 2 started breathing very fast and uncomfortably. It is a common side effect and the dosage may require being lowered


Answer by  laura7373 (409)

No i think he is breathing fast becasue he has an allergie or has asthma maybe you need to take him to the vet the prednisone should actually be helping him . He could be nervous too that is why he may be breathing fast or he is just breathing normal and you think its fast


Answer by  Hammy (244)

Prednisone should make the breathing slow down instead of speed up. You should definately call the vet as soon as possible. That could be a serious problem or a bad reaction.


Answer by  Sauve (435)

Yes it will cause your dog to breath fast, go back to the Vet and ask if the dosage can be reduced.


Answer by  JustMeKC (341)

Yes it can. Stop giving the Dog any more prednisone until you call the Vet when they reopen. This can be a sign of allergic reaction. If the Dog Begins Vomiting, Losing its Balance or any other Weird side effects take it to the Emergency Vets.


Answer by  Csk5 (265)

Yes that is more than likely the cause. Your dog might have an allergic reaction to the prednisone so you might want to consult the veterinarian about your dogs symptoms and reactions to this medication to get a clear and precise answer. Otherwise, your dog might just be tired from other exercises.

You have 50 words left!